Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 84, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2015, 4:59 PM EDT for Claiborne County, Hancock County, Tennessee; Lee County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 21, 2015, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Claiborne County, TN, Hancock County, TN, Lee County, VA
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS54 KMRX 212059
SVRMRX
TNC025-067-VAC105-212130-
/O.NEW.KMRX.SV.W.0084.150621T2059Z-150621T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAIBORNE COUNTY IN EAST TENNESSEE...
NORTHWESTERN HANCOCK COUNTY IN EAST TENNESSEE...
SOUTHWESTERN LEE COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 530 PM EDT
* AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUTCH...OR 7
MILES EAST OF MIDDLESBORO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARROGATE...POWELL RIVER PRESERVE...EWING AND CUMBERLAND GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3666 8348 3667 8344 3663 8326 3648 8348
3658 8370 3659 8368 3662 8365 3662 8363
3664 8361 3664 8358 3667 8352 3667 8350
TIME...MOT...LOC 2059Z 283DEG 19KT 3661 8359
HAIL...1.00IN
WIND...60MPH
$$
DGS2 follow-up statements
371
WWUS54 KMRX 212120
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT SUN JUN 21 2015
TNC025-067-VAC105-212130-
/O.CON.KMRX.SV.W.0084.000000T0000Z-150621T2130Z/
CLAIBORNE TN-HANCOCK TN-LEE VA-
520 PM EDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN CLAIBORNE...NORTHWESTERN HANCOCK AND SOUTHWESTERN
LEE COUNTIES...
AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CUBAGE...OR 14 MILES WEST OF SNEEDVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARROGATE...POWELL RIVER PRESERVE...EWING AND CUMBERLAND GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3666 8348 3667 8344 3663 8326 3648 8348
3658 8370 3659 8368 3662 8365 3662 8363
3664 8361 3664 8358 3667 8352 3667 8350
TIME...MOT...LOC 2119Z 283DEG 19KT 3659 8346
HAIL...1.00IN
WIND...60MPH
$$
DGS740
WWUS54 KMRX 212129
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT SUN JUN 21 2015
TNC025-067-VAC105-212138-
/O.EXP.KMRX.SV.W.0084.000000T0000Z-150621T2130Z/
CLAIBORNE TN-HANCOCK TN-LEE VA-
529 PM EDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAIBORNE...
NORTHWESTERN HANCOCK AND SOUTHWESTERN LEE COUNTIES WILL EXPIRE AT 530
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3666 8348 3667 8344 3663 8326 3648 8348
3658 8370 3659 8368 3662 8365 3662 8363
3664 8361 3664 8358 3667 8352 3667 8350
TIME...MOT...LOC 2125Z 283DEG 19KT 3659 8346
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:23 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 21, 3:23 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EDT SUN JUN 21 2015 .SHORT TERM...(TONIGHT THROUGH MONDAY)...SKIES ARE PARTLY TO MOSTLY SUNNY AT MID AFTERNOON WITH TEMPERATURES IN THE LOWER 90S AT LOWER ELEVATIONS. SOME CUMULUS HAS FORMED BUT TO THE NORTH IN EASTERN KY AND SOUTHERN WEST VIRGINIA SHOWERS AND STORMS WERE BEGINNING TO DEVELOP AND SLOWLY MOVE EAST. THESE STORMS ARE EXPECTED TO SINK SLOWLY SOUTH AND MOVE INTO NORTHEAST AREAS IN A FEW HOURS AND BECOME STRONG TO POSSIBLY SEVERE WITH HIGH WINDS AND FREQUENT LIGHTNING. HAIL TO QUARTER SIZED AND LOCALLY HEAVY RAINFALL ALSO COULD OCCUR. CLOUDS WILL INCREASE INTO THIS EVENING FROM THE NORTH AND THEN SLOWLY DECREASE LATE. EXPECT LOWS TO STAY MILD UPPER 60S NORTHEAST TO LOWER 70S CENTRAL AND SOUTH. HOT AND HUMID CONDITIONS CONTINUE MONDAY AS UPPER RIDGE REMAINS OVER FORECAST AREA. THE EASTERN SECTIONS OF THE AREA WILL BE ON THE EDGE OF THE RIDGE WITH A SLIGHT CHANCE OF STORMS CENTRAL AND NORTHEAST AND A LITTLE HIGHER CHANCE IN THE HIGHER ELEVATIONS. HEAT INDEX VALUES WILL ONCE AGAIN APPROACH 100. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... HOT AND DRY WEATHER WILL CONTINUE MONDAY INTO TUESDAY AS RIDGING CONTINUES TO BUILD TO THE WEST OF THE AREA. STILL EXPECTING TEMPERATURES TO REACH INTO THE 90'S THROUGH WEDNESDAY/THURSDAY FOR MUCH OF THE AREA...AND THIS WILL LEAD TO UPPER 90'S TO NEAR TRIPLE DIGIT HEAT INDEX VALUES IN THE AFTERNOON ON THESE DAYS. THEN, AS A LOW MOVES ACROSS SOUTHERN CANADA, IT WILL DRAG BEHIND IT A FRONTAL BOUNDARY THAT WILL STALL SOMEWHERE IN THE VICINITY OF THE FORECAST AREA. EXACT LOCATION OF THE STALLED BOUNDARY IS DIFFICULT TO ASCERTAIN AT THIS POINT, BUT CURRENTLY BELIEVE IT WILL BE AROUND KENTUCKY. WHEREVER THIS BOUNDARY SETS UP, ALONG AND NORTH OF IT, SHOWERS AND THUNDERSTORMS WILL HAVE A PRETTY GOOD CHANCE TO FORM. SO GENERALLY HAVE HIGHER CHANCE FOR PRECIPITATION IN THE NORTHERN AREAS INTO SOUTHWEST VIRGINIA. THEN SOME SHORTWAVES AND SURFACE LOWS MOVE ACROSS NORTH OF THE AREA, THAT WILL BRING IN SOME MORE CHANCES FOR PRECIPITATION. CURRENTLY ONE OF THE BEST LOOKING FEATURES TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY COME OVER THE WEEKEND AS A LOW TRACKS ACROSS THE GREAT LAKES AND HELPS INTRODUCE A LARGE AMOUNT OF MOISTURE OVER THE AREA. AGAIN, CONFIDENCE IN MODELS IS RELATIVELY LOW AT THIS TIME DUE TO RUN-TO- RUN INCONSISTENCIES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 95 74 98 / 10 10 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 94 72 96 / 20 20 10 10 OAK RIDGE, TN 71 94 73 97 / 20 10 10 10 TRI CITIES AIRPORT, TN 68 91 68 93 / 30 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/ABM
Hazardous weather outlook, Jun 21, 1:08 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 108 PM EDT SUN JUN 21 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221700- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 108 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS DEVELOPING OVER THE OHIO VALLEY REGION WILL BE MOVING EAST OR SOUTHEAST TODAY. THESE STORMS MAY MOVE INTO SOUTHWEST VIRGINIA...AND AS FAR SOUTH AS NORTHERN TENNESSEE NORTH OF INTERSTATE 40. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. HAIL OF DIME TO QUARTER SIZE...AND WIND GUSTS OF 40 TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS. ELSEWHERE...ISOLATED THUNDERSTORMS COULD DEVELOP LATE IN THE DAY...BUT ARE NOT LIKELY TO REACH STRONG TO SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES WILL SLOWLY CLIMB THROUGH THE WORK WEEK...AND HEAT INDICES WILL BE AT OR NEAR THE TRIPLE DIGITS EACH DAY THROUGH THE EXTENDED. NOT ONLY IS THE HEAT INDEX GOING TO BE HIGH...BUT THE TRIPLE DIGIT INDICES OCCUR FOR 2 TO 3 DAYS STRAIGHT. THIS COULD PROVE DANGEROUS FOR PEOPLE AND PETS OUTDOORS OR WITH INSUFFICIENT COOLING. HEAT SAFETY MEASURES MAY NEED TO BE TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:28 PM EDT | Special Weather Statement | MRX | Hancock | 47 min |
| Jun 21, 5:37 PM EDT | Special Weather Statement | MRX | Grainger | 53 min |
| Jun 21, 6:09 PM EDT | Special Weather Statement | MRX | Hawkins | 36 min |
| Jun 21, 6:41 PM EDT | Special Weather Statement | MRX | Sullivan, Washington | 49 min |
| Jun 21, 6:50 PM EDT | Special Weather Statement | MRX | Union | 40 min |
| Jun 21, 6:53 PM EDT | Special Weather Statement | MRX | Anderson | 52 min |
| Jun 21, 7:04 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 41 min |
| Jun 21, 7:24 PM EDT | Areal Flood Advisory | MRX | Anderson, Grainger, Knox, Union | 2 hr |
| Jun 21, 7:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 23 min |
| Jun 21, 7:43 PM EDT | Flash Flood Warning | MRX | Knox, Union | 2 hr |
| Jun 21, 7:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 25 min |
| Jun 21, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Wise, City of Norton | 22 min |
| Jun 21, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise, City of Norton | 21 min |
| Jun 21, 5:03 PM EDT | Special Weather Statement | MRX | City of Norton | 42 min |
| Jun 21, 5:08 PM EDT | Special Weather Statement | MRX | Russell | 37 min |
| Jun 21, 5:35 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.